What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 9, 1:24 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 9, 1:24 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
224 PM CDT Fri Apr 9 2021
.NEAR TERM...(This Evening and Tonight)
Issued at 224 PM CDT Fri Apr 9 2021
Very busy afternoon and evening expected with multiple rounds of
strong to severe thunderstorms expected. As of 19z this afternoon,
initial clusters of convection have formed along a differential
heating boundary roughly located along a line from Sylacauga to
Cullman to Russellville. Latest mesoscale analysis indicates a more
favorable environment for storms, with some steep low-level lapse
rates and SBCAPE values approaching 3000 J/kg along and southwest of
this boundary. Precipitable water values behind this feature also
increase markedly to as high as 1.2" to 1.4" This feature will
continue to move northeast into the area over the next 2-3 hours. The
combination of this favorable instability and lift from the boundary
will generate scattered to numerous clusters of storms, mainly
capable of damaging winds and large hail. Due to the slow movement
of these cells, localized flash flooding will also be a concern.
Additional rounds of strong to severe storms are expected late this
evening and overnight as a southern stream shortwave over Texas
lifts NE into the Mid-South and interacts with a deepening cut-off
low racing SE from the central Plains. Global models and CAMs differ
slightly on timing, but all indicate the potential for a couple of
MCS/QLCS features developing and moving into the Tennessee Valley
region during this overnight hours. The first MCS will likely be tied
to the aforementioned shortwave lifting northward from Texas and the
lower Mississippi Valley, with a timeframe of 9 PM to 2 AM from west
to east. A second and potentially stronger MCS will begin to take
shape late this evening over the southern Plains and Ozarks and
quickly move ESE/SE across the Mississippi Valley and across much of
the Deep South and portions of the Tennessee Valley. The timing of
this line of storms will be very late tonight into Saturday morning
(3 AM to 10 AM Saturday morning). Given the stronger shear profile
associated with the upper-low, this second line will also likely be
severe with damaging winds, potentially over 70 mph, large hail, and
a few tornadoes will be possible.
With multiple rounds of heavy rainfall, most areas will see at least
2" of rainfall, with some areas seeing higher amounts. Due to mostly
saturated soils, flash flooding will be possible.
.SHORT TERM...(Saturday through Sunday)
Issued at 224 PM CDT Fri Apr 9 2021
CAMs continue to indicate the main severe threat will be waning by
the early to mid-morning hours on Saturday as the best shear and
instability combination gets squeezed to our south with the passing
of the second MCS. Lingering shower activity will persist into the
afternoon, before tapering off as dry air filters in from the west.
High pressure will build into the region Saturday night into Sunday,
resulting in a sunny day and dry weather to close out the weekend.
.LONG TERM...(Sunday night through Thursday)
Issued at 224 PM CDT Fri Apr 9 2021
High pressure will remain the dominant weather feature across the
area early next week, with mostly sunny and warm conditions expected
and highs near the 80 degree mark. Another weak shortwave with skirt
the Deep South Wednesday into Thursday, bringing the potential for
some scattered showers and storms. Models differ somewhat on timing
so have stuck close to NBM for now.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1211 PM CDT Fri Apr 9 2021
VFR conditions will continue through much of the afternoon and
evening hours, before ceilings lower substantially to MVFR to IFR
levels late this evening and overnight. Numerous showers and storms
are expected to develop along and ahead of a cold front, with reduced
visibilities and gusty winds likely. Amendments will likely be
needed during this timeframe. The TSRA threat will diminish late in
the period as the front pushes east, but lingering SHRA can be
expected through the remainder of the period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...AMP.24
AVIATION...AMP.24
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 9, 12:40 PM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
140 PM CDT Fri Apr 9 2021
ALZ001>010-016-TNZ076-096-097-100945-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
140 PM CDT Fri Apr 9 2021
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This Afternoon through Tonight...
Multiple rounds of strong to severe thunderstorms are expected this
afternoon, evening, and into the overnight hours. Damaging winds,
large hail, and a few tornadoes will be possible with these storms.
Additionally, heavy rainfall may lead to localized flash flooding
issues as well as rises on rivers, creeks and streams.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Strong to severe thunderstorms will be possible Saturday morning as a
cold front pushes through the Tennessee Valley. Damaging winds,
heavy rainfall, and localized flooding will be the main threats, but
an isolated tornado or two cannot be ruled out.
Isolated to scattered storms will be possible Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
later tonight and into Saturday morning.
In the hours before
Special weather statement, Apr 9, 1:23 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Huntsville AL
223 PM CDT Fri Apr 9 2021
ALZ010-092015-
DeKalb AL-
223 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DEKALB COUNTY UNTIL
315 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Payne, moving northeast at 15 mph. Pea sized hail was reported
with this storm east of Fort Payne.
Up to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Valley Head, Hammondville,
Mentone, Pine Ridge, Collbran and Adamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3450 8555 3450 8556 3449 8556 3448 8558
3448 8557 3435 8569 3437 8583 3465 8576
3467 8575 3461 8553 3454 8552
TIME...MOT...LOC 1922Z 212DEG 12KT 3442 8577
30Special weather statement, Apr 9, 1:33 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
233 PM CDT Fri Apr 9 2021
ALZ016-092015-
Cullman AL-
233 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
315 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smith Dam, or 12 miles southeast of Arley, moving east at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hanceville, Dodge City, Garden City, Colony, Wilburn, Bremen,
Arkadelphia, Black Bottom and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3402 8711 3412 8660 3409 8668
3409 8669 3405 8668 3406 8671 3403 8670
3398 8676 3393 8686 3394 8688 3392 8689
3391 8692 3387 8692 3386 8696 3386 8699
TIME...MOT...LOC 1932Z 258DEG 25KT 3395 8706
30Special weather statement, Apr 9, 2:09 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
309 PM CDT Fri Apr 9 2021
ALZ005-006-092100-
Madison AL-Limestone AL-
309 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON AND EAST CENTRAL
LIMESTONE COUNTIES UNTIL 400 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Huntsville, moving northeast at 20 mph. At 305 PM pea size
hail was reported near Bob Jones High School.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Alabama A And M University, Marshall Space Flight
Center, University Of Alabama In Huntsville and New Market.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3488 8634 3486 8636 3462 8666 3470 8681
3499 8666 3499 8664
TIME...MOT...LOC 2008Z 214DEG 18KT 3472 8670
30Special weather statement, Apr 9, 2:45 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
345 PM CDT Fri Apr 9 2021
ALZ016-092130-
Cullman AL-
345 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 9 miles southeast of Arley, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hanceville, Dodge City, Garden City, Colony, Wilburn, Bremen,
Arkadelphia, Black Bottom and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3409 8711 3405 8669 3404 8670
3403 8670 3395 8679 3396 8682 3393 8686
3394 8688 3392 8689 3391 8692 3387 8692
3386 8696 3386 8699
TIME...MOT...LOC 2045Z 284DEG 19KT 3400 8708
30Special weather statement, Apr 9, 2:47 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
347 PM CDT Fri Apr 9 2021
ALZ005>007-092130-
Madison AL-Morgan AL-Limestone AL-
347 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON...
SOUTHEASTERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 430 PM
CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner, or near Decatur, moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Western Huntsville, Decatur, Madison, Athens, Redstone Arsenal,
Priceville, Triana, Huntsville International Airport, Tanner and
Mooresville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3465 8710 3480 8703 3472 8665 3446 8684
TIME...MOT...LOC 2047Z 304DEG 13KT 3468 8700
30
Special weather statement, Apr 9, 3:10 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
410 PM CDT Fri Apr 9 2021
ALZ005-092145-
Limestone AL-
410 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Athens, Ardmore, Harvest, Elkmont, Cartwright and Holland Gin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8678 3485 8678 3483 8679 3475 8694
3488 8709 3500 8698
TIME...MOT...LOC 2110Z 227DEG 13KT 3487 8695
KDW